Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: 'Norepinephrine Syndrome' The Cause of my Anxiety garyengelm

Posted by KarenRB53 on March 1, 2011, at 19:40:02

In reply to 'Norepinephrine Syndrome' The Cause of my Anxiety, posted by garyengelm on January 22, 2008, at 15:02:51

> What is Norepinephrine Syndrome ?
>
> I found a brief description about the syndrome on the net and pasted it below. For the last 5 years, I have been on Serzone 150mg twice daily. My brother passed away a year ago this past December. All of a sudden, I developed what I thought was Generalized Anxiety Disorder. My doctors increased my Serzone all the way up to 450mg. I just seemed to get worse and worse as the months went by.
>
> I am a Registered Nurse x 14 years. I tried several times to introduce an SSRI, but every time I tried, I got really sick after 5-7 days and had to stop, but during this 5-7 days, I felt my depresssion get a slight bit better, but not the anxiety.
>
> After 7 Psychiatrists, I decided to go down on the Serzone with the 7th ones approval. Once I got down to 275mg, I introduced Lexapro at just 1.25mg. I know this is nothing, but I didn't get sick. I stayed on this dose for 2 weeks while continuing to taper the Serzone. My depression, once again was lifting and decided to suck it up and go faster on the Serzone taper. I got down to 100mg bid, and increased the Lexapro to 2.5mg with no side effects whatsoever. I'm pleased to announce I'm on my 5mg now, and my anxiety only comes on about an hour after I take the Serzone, but I'm on week 4 of the Lexapro and the Serotonin has really kicked in, I'm augmenting the Lexapro with low dose Risperdal, which also helps with the rapid taper of the Serzone.
>
> I had some blood work done back in July which showed a serum Serotonin level of 35. range is 0-420. My Norepinephrine level was 413. Range is 0-399. Although there is no direct correlation of Cerebral Spinal Fluid levels of these two neurotransmitters, I strongly believe there is some type of correlation. My symptoms have been Severe depression, where I could cry on demand at times, and worst of all Anxiety that lasted all day. I honestly felt like I had an IV drip of adrenaline going all the time over the past year.
>
> I am happy to say, that my Depression lifted within the first week of Starting the Lexapro, and my anxiety is just about 100% gone as of two days ago.
>
> I have done so much research on this stuff down to the molecular level. I have researched all the meds used to treat this disorder, how the neurotransmitters work, the pharmacogentics of all of the drugs, etc. etc. The reading and understanding came easy for me due to my medical background.
>
> I am convinced without a shadow of a doubt that the Serzone caused this anxiety disorder. The question is why didn't I have it for all the years I had been taking it prior to the passing of my brother. I can't say for sure, but I will say, I still had anxiety and panic attacks always on this medication, but it never got as bad as it did, forcing me to be out of work, all the years I had been taking it.
>
> Here is a list of all medications the inhibit the reuptake of Norepinephrine:
>
> Amitriptyline (Elavil)
> Amoxapine (Asendin, Asendis, Defanyl)
> Clomipramine (Anafranil)
> Desipramine (Norpramin)
> Dothiepin Hcl (Prothiaden, Thaden)
> Doxepin (Adapin, Sinequan)
> Imipramine (Tofranil)
> Iprindole
> Lofepramine (Gamanil)
> Nortriptyline (Pamelor)
> Opipramol (Insidon)
> Protriptyline (Vivactil, Rhotrimine)
> Trimiprmanie (Surmontil)
> Effexor (venlafaxine)
> Cymbalta (Duloxitene)
> Serzone (Nefazadone)
>
>
> A small study from McGill University in Montreal reports on eight subjects taking mirtazapine (Remeron), a selective combined norepinephrine/serotonin enhancer, who developed a "norepinephrine syndrome." The syndrome presented as an "atypical mania" with dysphoria, irritability, insomnia, psychomotor agitation, and abnormal gait, which the authors hypothesize is directly related to a "central norepinephrine hyperactivity."
> Above study from : http://pn.psychiatryonline.org/cgi/content/full/37/23/41?etoc
>
>
> If you have severe anxiety and you are any of the above drugs and it seems like it's getting worse, you may want to take my story and see if it fits to what your experiencing. Feel free to email me at GARY1RN@YAHOO.COM I have had alot of help here. Thank you especially to Bleuberry. Linkage, and PolarBear for all of your help and support. I'll be back to work very shortly, but first a well needed and deserved vacation.
>
> Regards,
>
> Gary E. BSN, RN

In your posting (I realize its old) you said you had blood levels done of seratonin and norepinephrine...I didn't know you could have that done. Can you just get it done in a regular lab? Thanks and wondering what meds you are on now? Hopefully you're doing well.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:KarenRB53 thread:808355
URL: http://www.dr-bob.org/babble/20110220/msgs/979991.html